Alert archive / Washington / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 12, 2007, 2:54 PM PDT for 7 counties in Washington. It took effect at Jul 13, 2007, 5:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 2:54 PM PDT (21:54 UTC)
- In effect from
- Jul 13, 2007, 5:00 AM PDT
- Expired
- Jul 13, 2007, 1:45 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
Counties King County, WA, Lewis County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 87 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 122154 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PDT THU JUL 12 2007 ...SCATTERED LIGHTNING EXPECTED EAST OF THE I-5 CORRIDOR ON FRIDAY... ...ISOLATED LIGHTNING POSSIBLE ALONG AND WEST OF THE I-5 CORRIDOR ON FRIDAY MORNING... .SOUTHERLY FLOW ALOFT WILL BRING SOME MONSOONAL MOISTURE AND A WEATHER DISTURBANCE NORTH LATE TONIGHT AND FRIDAY ACROSS WESTERN WASHINGTON. THIS WILL LIKELY SPARK ISOLATED THUNDERSTORMS ALONG AND WEST OF I-5 ON FRIDAY MORNING WITH SCATTERED THUNDERSTORMS ANYTIME DURING THE DAY EAST OF I-5 OVER THE CASCADES AND FOOTHILLS. WAZ650>652-655-122300- /O.CAN.KSEW.FW.A.0002.070713T0700Z-070713T1900Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- 254 PM PDT THU JUL 12 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE FIRE WEATHER WATCH. ISOLATED LIGHTNING IS POSSIBLE OVER THE SOUTHWEST INTERIOR OF WASHINGTON AND THE OLYMPIC PENINSULA ON FRIDAY MORNING...BUT FORECAST LIGHTNING COVERAGE DOES NOT LOOK ADEQUATE TO WARRANT UPGRADING THE FIRE WEATHER WATCH. THEREFORE...THE FIRE WEATHER WATCH IS CANCELLED. $$ WAZ653-654-661-122300- /O.CAN.KSEW.FW.A.0002.070713T0700Z-070714T0300Z/ STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- EAST PORTION OF THE OLYMPIC MOUNTAINS- 254 PM PDT THU JUL 12 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE FIRE WEATHER WATCH. ISOLATED LIGHTNING IS POSSIBLE ALONG AND WEST OF THE I-5 CORRIDOR ON FRIDAY MORNING...BUT FORECAST LIGHTNING COVERAGE DOES NOT LOOK ADEQUATE TO WARRANT UPGRADING THE FIRE WEATHER WATCH. THEREFORE... THE FIRE WEATHER WATCH IS CANCELLED. $$ WAZ656>659-662-131600- /O.UPG.KSEW.FW.A.0002.070713T0700Z-070714T0300Z/ /O.NEW.KSEW.FW.W.0002.070713T1200Z-070714T0000Z/ WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 254 PM PDT THU JUL 12 2007 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED LIGHTNING IS EXPECTED TO DEVELOP EAST OF THE I-5 CORRIDOR ON FRIDAY...WHICH WILL INCLUDE THE CASCADES AND THE CASCADE FOOTHILLS. LIGHTNING WILL BE POSSIBLE ANYWHERE IN THIS AREA IN THE MORNING AND EARLY AFTERNOON...AND THEN MAINLY IMPACT THE NORTH CASCADES LATE IN THE AFTERNOON. CONSIDERING THE POTENTIAL FOR ABUNDANT LIGHTNING AND THE RECENT HOT DRY WEATHER...THIS LIGHTNING EPISODE HAS THE POTENTIAL TO START A NUMBER OF FIRES AND KEEP INITIAL ATTACK CREWS BUSY. A RED FLAG WARNING IS ISSUED WHEN DRY LIGHTNING IS OR THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES ARE IMMINENT OR OCCURRING. PLEASE PASS THIS FIRE WEATHER WATCH ON TOCREWS IN THE FIELD. $$ HANER WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS86 KSEW 131500 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 800 AM PDT FRI JUL 13 2007 ...SCATTERED LIGHTNING EXPECTED EAST OF THE I-5 CORRIDOR TODAY... WAZ656>659-662-140000- /O.CON.KSEW.FW.W.0002.000000T0000Z-070714T0000Z/ WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 800 AM PDT FRI JUL 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THUNDERSTORMS WERE UNDERWAY THIS MORNING ACROSS PORTIONS OF WESTERN WASHINGTON. AS THE MORNING AND EARLY AFTERNOON WEAR ON...LIGHTNING WILL BECOME MORE FOCUSED OVER THE CASCADES AND THE LOWLANDS EAST OF I-5. BY LATE AFTERNOON...LIGHTNING SHOULD HAVE ENDED OVER THE LOWLANDS...BUT A RENEWED BLOSSOMING OF LIGHTNING IS POSSIBLE OVER THE NORTH CASCADES FROM STEVENS PASS ON NORTH. LIGHTNING SHOULD END OVER ALL OF WESTERN WASHINGTON BY EARLY EVENING. IN ADDITION TO NUMEROUS LIGHTNING STRIKES...THUNDERSTORMS WILL BE ACCOMPANIED BY RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH IN NARROW STRIPS DIRECTLY UNDER THE PATH OF THE THUNDERSTORMS. HOWEVER...ANY LIGHTNING FALLING OUTSIDE THE NARROW STRIPS OF RAINFALL HAS PARTICULAR POTENTIAL TO IGNITE FIRES. A RED FLAG WARNING IS ISSUED WHEN SCATTERED LIGHTNING IS IMMINENT OR OCCURRING. PLEASE PASS THIS FIRE WEATHER WATCH ON TO CREWS IN THE FIELD. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS86 KSEW 132045 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 145 PM PDT FRI JUL 13 2007 ...LIGHTNING THREAT HAS PASSED... WAZ656>659-662-132145- /O.CAN.KSEW.FW.W.0002.000000T0000Z-070714T0000Z/ WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES- EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 145 PM PDT FRI JUL 13 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED FLAG WARNING. APPROXIMATLY 370 LIGHTNING STRIKES TOOK PLACE FROM LATE LAST EVENING THROUGH EARLY THIS AFTERNOON OVER THE FORECAST AREA OF THE SEATTLE FIRE WEATHER OFFICE. LIGHTNING HAS SINCE MOVED WELL EAST OF THE CASCADE CREST...AND NO MORE LIGHTNING IS EXPECTED THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING IS CANCELLED. EVEN SO...FIRE CREWS WILL STILL WANT TO BE ON ALERT FOR HOLDOVER FIRES IN THE DAYS TO COME. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:45 PM PDT, 9 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT THU JUL 12 2007 .SYNOPSIS...WEAK ONSHORE FLOW AND BANDS OF CLOUDS WILL MODERATE TEMPERATURES THROUGH THE WEEKEND. SOUTHERLY FLOW ALOFT WILL BRING ADDED MOISTURE AND A CHANCE OF THUNDERSTORMS TONIGHT THROUGH FRIDAY. A SERIES OF TROUGHS WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS TO THE AREA OVER THE WEEKEND AND INTO NEXT WEEK. && .SHORT TERM...THICK BAND OF MID AND HIGH LEVEL CLOUDS NOW MOVING NORTH OUT OF THE SEATTLE AREA. THIS BAND DEPRESSED TEMPERATURES AND ALSO BROUGHT A FEW SPRINKLES BUT TEMPS APPEAR TO BE REBOUNDING. HIGHS MAINLY IN THE 80S ARE STILL ON TRACK THIS AFTERNOON. PRETTY CLEAR SKIES BEHIND THE BAND OF CLOUDS AND THUNDERSTORMS LOOK LIKE THEY WILL TAKE AWHILE TO DEVELOP. SOME CONVECTION STARTING OVER THE OREGON CASCADES BUT WILL PROBABLY BE AFTER MIDNIGHT BEFORE ANYTHING POPS OVER WASHINGTON. CONVECTION COULD BREAK OUT ANYWHERE BUT MAIN FOCUS WILL BE OVER THE CASCADES. KEPT BASIC FORECAST IN PLACE BUT BOOSTED AFTERNOON HIGHS A BIT OVER THE NEXT TWO DAYS. HEIGHTS REMAIN IN THE 580S AND TEMPS SHOULD ALSO BE IN THE 80S WITH A SLOW COOLING TREND AS ONSHORE FLOW HAS MORE OF AN EFFECT. HIGHS WILL PERHAPS REACH ONLY THE 70S ON SUNDAY AS TROUGH FAR OFFSHORE BEGINS TO APPROACH AND HEIGHTS FALL. MORE ONSHORE FLOW THEN TOO AND A WEAK WEATHER SYSTEM BRINGS A CHANCE OF SHOWERS. BURKE .LONG TERM...HAVE KEPT THE FORECAST DRY THROUGH THE EXTENDED PERIOD EVEN THOUGH MODELS HAVE A DEEP TROUGH OFFSHORE AND OCCASIONALLY BRING SHOWERS THROUGH WESTERN WASHINGTON. IN DEFERENCE TO THIS PERSISTENT MODEL FEATURE HAVE LOWERED AFTERNOON HIGHS TO THE 70S AND EVEN THE 60S...BUT NO CALL FOR SHOWERS YET. BURKE && .AVIATION...MID AND HIGH CLOUDS ASSOCIATED WITH A WEAK...UPPER LEVEL SHORT WAVE CONTINUED TO MOVE NWD AND IS EXPECTED TO COMPLETELY EXIT THE AREA BY 02Z. SOME SPRINKLES WERE ASSOCIATED WITH THIS FEATURE. MEANWHILE...STRATUS...CIGS NEAR 015...LINGERED OVER THE COAST AND WILL SPREAD BACK INLAND TONIGHT. THE QUESTIONS WERE HOW FAST THE LOW CLOUDS WILL SPREAD INLAND...HOW FAR IT WILL PENETRATE...AND WHAT WILL THE BASES BE. AT THIS TIME...SUSPECT THAT THE CLOUDS WILL ROLL IN ACROSS THE PUGET SOUND AROUND 09Z. CIGS SHOULD BE NEAR 015 ON THE COAST AND GENERALLY 006 TO 010 INLAND. TOPS SHOULD START OUT 015-020 AND THEN DEEPEN TO 025-030 BY 18Z FRI. CONCERNING TSTM POTENTIAL...THE BEST CHANCE WILL BE AFTER 09Z...AND MAINLY OVER THE CASCADES AND OLYMPICS. HOWEVER WOULD NOT RULE OUT A THREAT ANYWHERE ELSE. THE TSTMS WILL BE ISOLATED IN COVERAGE. AT KSEA...WINDS WILL REMAIN SW TO 7 KNOTS. VFR CONDITIONS TIL ABOUT 09Z...THEN LOW CLOUDS...CIGS NEAR 1K FT...ARE EXPECTED TO ROLL IN FROM THE SW. THERE IS A 10 PERCENT CHANCE OF A TSTM AT THE SITE. ANY TSTM THAT DEVELOPS TO THE S OF THE AIRPORT LATE TONIGHT OR FRI MORNING WILL HAVE THE POTENTIAL TO MOVE ACROSS THE COMPLEX PROVIDED THAT IT DOES NOT DISSIPATE BEFOREHAND. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. RED FLAG WARNING FOR SCATTERED LIGHTNING IN FIRE WEATHER ZONES 656 THRU 659 AND 662. 2. SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. WEATHER.GOV/SEATTLE
Nearby
Red Flag Warnings in Washington, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.